How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

Please can this question be answered by DermDoc19 only.

Customer Question

Please can this question be answered by DermDoc19 only.

Hi DermDoc19, We have spoken a few times over this forum about my skin concerns. I am sorry to come back to you again but I am still struggling to find relief from my symptoms. I thought I would ask for your thoughts again.

Since taking a course of Humira several years ago, I have suffer from what appears to be whiteheads or blocked pores on forehead which have proved very resistant to different treatments. Prior to Humira, my skin was clear with no problems. I would also note since the Humira that I seem to be prone to rosacea (flushing and papules around cheeks) and seborrheic dermatitis. Whether this accounts what is happening on my forehead I am not sure.

Please take a look at the photos attached. You will see that there are papules or what looks like blocked hair follicles around my eyes. I have also attached a photo of my neck which is also showing a follicular type rash - again, not sure if this is connected. When this all started, I tried a low dose of roaccutane in an attempt to bring this under control. This was mainly 20mg three times a week. I didn’t really notice any effect. I tried a variety of topical medications but my skin really can’t tolerate anything - I tried differin, benzoyl peroxide, nizoral shampoo over the skin. In fact, any kind of harsh products seems to make this worse with more and more papules. I suspect the rosacea has made it very sensitive. At the moment, I just wash with water as I can’t tolerate anything else.

My regime at the moment is oral minocycline and Elidel to help calm the itchy sensations on my forehead. However, is there any possibility the Elidel or moisturiser could be blocking pores? The moisturiser is cetaphil.

 

I remember you said previously that the usual treatment for blocked pores and whitehead is something like salicylic acid with a manual extractions from a professional. Unfortunately, I doubt I could tolerate anything like that given the sensitive nature of my skin. I am also prone to scarring if these bumps are touched which is really frustrating. The best thing is just to leave them alone, but of course as they resolve another batch has appeared.

 

So I feel a little at a lose. My dermatologist has suggested trying the isotretinoin again at a higher dose since I seem to have tried most of the traditional topical and oral medicines (antibiotics, topical retinoids, anti-fungals, steroids and immunomodulators). While I am desperate to get clear skin, my concern is - even if it did work - I would just relapse after discontinuing (I am 33, and doubt this is acne hence I doubt isotretinoin would ‘cure’ this). However, I feel at such a loss that I am willing to at least consider this option.

 

I did notice that topical steroids seemed to help the forehead for a while several months. I started to reuse them again after a very long break (many months) but they don’t seem to stop the blocked hair follicles anymore.

 

You may not have an answer either, and I don’t expect there to be a magic bullet anymore unfortunately. But it just seems madness that what appears to be blocked hair follicles can’t be treated! Any thoughts would be apprciated, thanks.

Submitted: 1 year ago.
Category: Dermatology
Expert:  Camille-Mod replied 1 year ago.
Hello,I'm Camille, and I’m a moderator for this topic. I sent your requested Expert a message to follow up with you here, when they are back online.
If I can help further, please let me know. Thank you for your continued patience.
Best,
Camille
Expert:  Camille-Mod replied 1 year ago.
I am sorry, Dermdoc has not been online for several days, would you like for me to find another Expert for you or would you prefer to cancel your question?
Customer: replied 1 year ago.
I'm happy to wait for Dermdoc19 to return. Thanks.

Related Dermatology Questions